Please Subscribe to get a daily link to Pat's blog via email

Subscribe!

Your privacy is important to us. We will never spam you and keep your personal data secure.

Beware of unannounced prescription drug changes

Home/About Pat, Nutrition, Tips/Beware of unannounced prescription drug changes

Beware of unannounced prescription drug changes

Recently I have experienced several disconcerting changes in my prescribed medication.  In one case, pills that were once thin and white were now thicker and green.  The bottle said that the medication was the same inside.  But was it?  What gives?

The same thing happened to me twice in a two week span.  It would have been reassuring had the description inscribed on the outside of the bottle been adjusted to reflect the change.   But no.  Using the first example I sited above, the description of the new, thicker green pill read this way:

Ritalin“This is a WHITE, ROUND shaped TABLET, imprinted with a 10 on the front and an M on the back.”

But the pills inside were green, with no “M” and a small “10” in a score that ran diagonally across the tab.  What gives?  Had a mistake been made?

While I was waiting to see my pharmacist (at CVS) for an explanation, I overheard another couple discussing the same issue while they looked for supplements.  The size and color of the bottle had changed; so had the milligrams of what was inside.

Isn’t taking all of these pills and capsules hard enough without making confusing changes like these?

I find the pharmacists here to be friendly and helpful–but always busy and overworked.  Her explanation?   They made a mistake and superimposed the wrong description at my old pharmacy.  But thankfully, the medication–although manufactured by another company, in another size and color–was correct.

Reassuring?  Not for a guy suffering from pomalidomide induced cognitive impairment!

Carpenters have an old saying: “Measure twice and cut once.”  Applying a similar maxim to pill taking is a very good idea.  Double check the size, color and shape of your medication before absentmindedly swallowing it down.

Feel good and keep smiling!  Pat